Inventiones mathematicae

, Volume 149, Issue 2, pp 371–407 | Cite as

Vanishing theorems and character formulas for the Hilbert scheme of points in the plane

  • Mark Haiman

Abstract.

In an earlier paper [14], we showed that the Hilbert scheme of points in the plane Hn=Hilbn(ℂ2) can be identified with the Hilbert scheme of regular orbits ℂ2n//Sn. Using this result, together with a recent theorem of Bridgeland, King and Reid [4] on the generalized McKay correspondence, we prove vanishing theorems for tensor powers of tautological bundles on the Hilbert scheme. We apply the vanishing theorems to establish (among other things) the character formula for diagonal harmonics conjectured by Garsia and the author in [9]. In particular we prove that the dimension of the space of diagonal harmonics is equal to (n+1)n-1.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Mark Haiman
    • 1
  1. 1.Department of Mathematics, University of California, Berkeley, CA 94720, USA (e-mail: mhaiman@math.berkeley.edu)US

Personalised recommendations